Forum

rebif

4 more drug-free days for me until a lifetime of self-injecting begins! Anyone any hints/tips on Rebif, + how to cope with injections, side effects etc?

Only to say, don’t stress…it really is ok. I’ve just completed my fourth injection tonight and am truly surprised at how straightforward and pain free, it really is. Xx

I’ve been on rebif seven and a half years now. I have not relapsed but have some ms symptoms. I have no mobility problems yet. Its working well for me.

Stock up with paracetamol or ibuprofen in case you get the flu type symptoms.

The injections are really easy and nothing to worry about. I manually inject now but lots of people say the new rebismart is very easy to use and you don’t even see the needle if that is a concern to you.

I do get injection site marks but to be honest they dont bother me and i forget they are there.

The way to look at this is - these injections are hopefully going to reduce these relapses - what have i got to lose?

If the dmd doesn’t suit you the neuro will be able to offer you an alternative.

My ms was pretty active before the rebif - its been wonderful for me so far.

I was a lucky one without the flu symptoms but just had the odd headache. I have headaches anyway so was not sure if it was even related to the rebif.

Good luck with it and i hope it works as well for you.

Teresa.x

The side effects lessened after the first week or two when I was on it. And I also found that ibuprofen worked much better than paracetamol. I’d take a couple before bed, and then another couple in the morning if I needed it, and they quickly got me back to feeling like normal. If you don’t get on with it though for whatever reason, don’t forget you can always ask to stop it & be switched to something else.

Good luck

Dan

I stressed loads before I started on rebif but for me the injections were the best but it was the 24hours of horrendous head aches which was then restarted by the next injection. Not every one has problems with it tho but for me it was horrible and was only on it a couple of weeks. Im on nothing now and touch wood all is going well at the moment. But personally id say the thought of injecting was far worse than the reality James

I assume you will be injecting 3 times a week.

Choose 3 sites on the left side and 3 on the right so each has a fortnight to recover before you use it again (red blotches are quite a common side-effect at the injection site).

Options include arm, stomach, bottom, thigh - somewhere with a bit of spare flesh is best.

Have never suffered from the headaches others talk about, so hope you will be lucky in this respect too.

There are adjustments to be made with injection speed and injection depth if you find the injection uncomfortable, but you should be advised of this when you start.

All the best